Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

The explicit inverses of two commonly occurring matrices


Author: D. Kershaw
Journal: Math. Comp. 23 (1969), 189-191
MSC: Primary 65.35
MathSciNet review: 0238478
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: Explicit formulae are given for the inverses of certain tridiagonal scalar and block matrices.

During an investigation into the convergence properties of natural splines it was found convenient to have the explicit forms for the inverses of certain tridiagonal matrices. Special forms of these matrices arise in other branches of numerical analysis and so it may be useful to record them.

The derivation is elementary but complicated and will only be indicated.


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.35

Retrieve articles in all journals with MSC: 65.35


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1969-0238478-X
PII: S 0025-5718(1969)0238478-X
Article copyright: © Copyright 1969 American Mathematical Society